Alert archive / Wyoming / Red Flag Warnings in 2014
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 19, 2014, 12:41 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2014, 12:41 PM MDT (18:41 UTC)
- Expired
- Jul 19, 2014, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
446 WWUS85 KCYS 191841 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1241 PM MDT SAT JUL 19 2014 ...CRITICAL FIRE WEATHER CONDITIONS FOR THE UPPER NORTH PLATTE BASIN THIS AFTERNOON... .WARM AND BREEZY CONDITIONS WILL PERSIST FOR THE UPPER NORTH PLATTE BASIN FOR SEVERAL MORE HOURS. WEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES AS LOW AS 10 PERCENT TO PRODUCE CRITICAL FIRE WEATHER. WINDS SHOULD BEGIN TO DIMINISH BY EARLY EVENING. WYZ306-200200- /O.NEW.KCYS.FW.W.0006.140719T1841Z-140720T0200Z/ UPPER NORTH PLATTE RIVER BASIN- 1241 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 306 UPPER NORTH PLATTE RIVER BASIN. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...WARM AND DRY CONDITIONS COMBINED WITH GUSTY WINDS WILL CREATE THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAMMER
1 follow-up statement
663 WWUS85 KCYS 200154 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 754 PM MDT SAT JUL 19 2014 WYZ306-200300- /O.EXP.KCYS.FW.W.0006.000000T0000Z-140720T0200Z/ UPPER NORTH PLATTE RIVER BASIN- 754 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 306... WINDS HAVE EASED AND RELATIVE HUMIDITIES HAVE RISEN ENOUGH TO ALLOW THE RED FLAG WARNING TO EXPIRE. $$ RE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 11:47 AM MDT, 54 minutes earlier.
Area forecast discussion, Jul 19, 11:47 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1147 AM MDT SAT JUL 19 2014 .UPDATE... ISSUED AT 1029 AM MDT SAT JUL 19 2014 VERY WARM ACROSS MUCH OF THE AREA THIS AFTN WITH A STRONG THERMAL RIDGE IN PLACE OVER THE CENTRAL ROCKIES. SFC TEMPS ARE ALREADY IN THE LOW TO MID 80S OUTSIDE OF THE MOUNTAINS AND HIGH VALLEYS...AND ADDITIONAL STRONG HEATING IS LIKELY WITH PLENTY OF SUNSHINE AND WESTERLY DOWNSLOPE WINDS. WENT AHEAD AND INCREASED FCST HIGHS BY ANOTHER DEGREE OR TWO. CANNOT RULE OUT AN ISOLATED SHOWER OR WEAK TSTM ALONG AND EAST OF I25 LATE THIS AFTN OR EARLY EVE. MODEST LLVL CONVERGENCE ALONG A SFC TROUGH MOVING EAST ACROSS THE CWA WOULD BE THE PRIMARY FOCUS FOR THIS ACTIVITY...BUT COVERAGE WILL BE SPARSE WITH SUCH WARM AIR ALOFT. WITH SUPPORT FROM THE 12Z NAM QPF AND HRRR COMPOSITE REFLECTIVITY...ADDED ISOLATED POPS TO THOSE AREAS LATER TODAY. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 220 AM MDT SAT JUL 19 2014 TODAY...WEAK SHORTWAVE TROUGH ALOFT MOVES SOUTHEAST IN NORTHWEST FLOW ALOFT THIS AFTERNOON OVER THE WESTERN DAKOTAS...WITH A LOW LEVEL CONVERGENCE AXIS JUST NORTHEAST OF OUR COUNTIES...SO WILL KEEP IT DRY FOR OUR COUNTIES THIS AFTERNOON. TONIGHT...DRY WEST LOW AND MID LEVEL FLOW PREVAILS...THUS A CLEAR AND RELATIVELY MILD NIGHT. SUNDAY...NORTHERN PERIPHERY OF THE RIDGE ALOFT RESIDES OVER OUR COUNTIES. MODELS PROG SOME MID LEVEL MONSOONAL MOISTURE OVER OUR WESTERN COUNTIES IN THE AFTERNOON...THUS CANNOT RULE OUT ISOLATED LATE DAY THUNDERSTORMS OVER AND NEAR THE MOUNTAINS...DRY ELSEWHERE DUE TO WARM MID LEVEL TEMPERATURES SUPPRESSING CONVECTIVE INITIATION. SUNDAY NIGHT...FLOW ALOFT TURNS SOUTHWEST. EARLY EVENING THUNDERSTORMS EXPECTED TO DISSIPATE WITH LOSS OF DAYTIME HEATING. MONDAY...NEXT WEAK SHORTWAVE TROUGH ALOFT MOVES OVER NORTHERN WYOMING AND WESTERN SOUTH DAKOTA...WITH ENOUGH MID LEVEL MOISTURE FOR ISOLATED LATE DAY THUNDERSTORMS OVER OUR NORTHERN COUNTIES FROM DOUGLAS TO LUSK TO CHADRON...DRY ELSEWHERE WITH WARM MID LEVEL TEMPERATURES SUPPRESSING THUNDERSTORM DEVELOPMENT. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 220 AM MDT SAT JUL 19 2014 FRONTAL BOUNDARY STAYS NORTH OF THE CWFA OVER NORTHERN WYOMING MONDAY NIGHT INTO TUESDAY. DOES NOT REALLY MOVE INTO THE AREA UNTIL TUESDAY NIGHT. KEPT THE FORECAST DRY AS BOTH THE GFS AND ECMWF SHOW POPS OFF TO THE EAST OF THE AREA. NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS LOOKS TO BE WEDNESDAY NIGHT AS A SHORTWAVE MOVES THROUGH THE RIDGE THATS OVER THE STATE. BOTH THE GFS AND ECMWF SHOW QPF OVER OUR EASTERN ZONES DURING THIS TIME. GOING TO BE PRETTY WARM NEXT WEEK WITH 700MB TEMPERATURES REACHING +18C BY FRIDAY. WILL LIKELY NEED TO RAISE TEMPERATURES AS THE WEEK DRAWS ON. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING) ISSUED AT 1138 AM MDT SAT JUL 19 2014 AN UNEVENTFUL AVIATION PERIOD SHAPING UP WITH VFR CONDITIONS PREVAILING. BAND OF HIGH-LEVEL CIRRUS PASSING OVERHEAD EARLY THIS AFTERNOON WILL GIVE WAY TO A FEW SHALLOW AFTERNOON BUILDUPS. LIMITED MOISTURE AVAILABLE WILL KEEP ALL OF THE ACTIVITY VERY HIGH BASED...BETWEEN 12-15KFT AGL. WOULD NOT RULE OUT A FEW SPRINKLES FROM THIS ACTIVITY LATE THIS AFTERNOON...BUT CONFIDENCE IS NOT ENOUGH TO INCLUDE ANY MENTION IN THE TERMINALS AT THIS TIME. WEST/SOUTHWEST WINDS WILL OCCUR AT SE WY SITES AND SOUTH/SOUTHEAST WINDS OVR THE WRN NEBRASKA PANHANDLE LOCATIONS. && .FIRE WEATHER... ISSUED AT 220 AM MDT SAT JUL 19 2014 LOWEST HUMIDITIES THIS AFTERNOON AROUND 15 PERCENT WITH GUSTY WEST WINDS FROM RAWLINS TO LARAMIE. MINIMUM HUMIDITIES SLIGHTLY HIGHER ON SUNDAY WITH GUSTY WEST WINDS AGAIN FROM RAWLINS TO LARAMIE. SIMILAR HUMIDITIES AGAIN ON MONDAY WITH GUSTY WEST WINDS ALONG AND WEST OF A LARAMIE TO LUSK LINE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && UPDATE...HAMMER SHORT TERM...RUBIN LONG TERM...CLAYCOMB AVIATION...HAHN FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 19, 3:25 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 325 AM MDT SAT JUL 19 2014 WYZ101>119-200930- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 325 AM MDT SAT JUL 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL CONTINUE TODAY MAINLY AROUND THE MOUNTAINS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-200930- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 325 AM MDT SAT JUL 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.